Avapro and Hair Loss
Potential side effects may occur with the use of Avapro, and hair loss has not been reported as a rare or common side effect. Although hair loss was not documented as a side effect during clinical studies, it does not mean that hair loss is impossible during Avapro treatment. If you are taking Avapro and hair loss becomes a problem, your healthcare provider may recommend a different medication.
There are several possible side effects for people taking Avapro® (irbesartan). Hair loss, however, does not appear to be one of them. In clinical studies, hair loss was not reported as either a common or rare side effect of Avapro. However, hair loss has been reported as a rare side effect with other angiotensin II receptor blockers (the class of medicines that Avapro is part of).
Keep in mind that just because hair loss is not seen during clinical studies with Avapro, it does not mean that the medicine cannot cause this problem. Clinical trials are designed to factor out many possible variables in order to understand whether the medicine works and its possible side effects. Once the medicine is approved, a wider range of people begin taking the medicine and for longer periods of time. As is often the case, this can lead to other side effects being reported. However, once a medicine is approved, there are usually no more studies conducted on it. This means that certain side effects that occur very rarely may never be reported. Thus, in some people, it's possible that a medicine may cause a side effect that hasn't been reported before.
If you experience hair loss while taking Avapro, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to recommend. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine for your high blood pressure or diabetic nephropathy.